Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

E Soskis

Members
  • Content Count

    417
  • Joined

  • Last visited

Community Reputation

0 Neutral

About E Soskis

  • Rank
    Advanced Member
  • Birthday 11/15/1960

Profile Information

  • Gender
    Female

Recent Profile Visitors

1,419 profile views
  1. This may sound odd but, I'm glad to know there are others that have bloating and weight gain. I was feeling rather isolated with this issue. I've had bloating issues off and on for years but, for the past few months, it has steadily worsened. I'm so bloated most of the time that I look bigger than I did when I was 9 months pregnant - I've gained 30 40 lbs in just a couple of months. It seems rather odd but, my MD says I'm not drinking enough liquids and this is causing my body to shift fluid out of my blood vessels. I'm supposed to increase my salt intake, drink 100 ounces of water a day, wear compression stockings, and try to exercise every day Whew! Tall order for an old lady!
  2. It is sooooooo frustrating when a MD does not take you seriously - I can't stand someone telling me "it's all in your head" - "You're Fine" - "go on and live your life - you are perfectly normal" - All of which I have heard from various "specialists". Just keep on until you find a physician who really listens and is willing to dig to find answers. Unfortunately, this can take some time however, you will find the right physician eventually.
  3. Bless You! You have been through a lot - we can all relate and empathize with you. Hope you find comfort with this site - it helps to know you are not alone
  4. I've been on midodrine for many years. I have adjusted the dosage up and down depending upon how symptomatic I am. My docs trust me to make the proper dose adjustment every day. I've been on as much as 70mg/day (absolute upper limit) and as little as 10mg/day. My current regime is 20mg when I get up in the morning, and another 10mg right after lunch. Occasionally, I have to take an extra 10mg depending upon flaring and other medical conditions. I don't find that the strength is any less over time - I think the manufacturer has more to do with how well it works. One manufacturer makes midodrine to dissolve mostly in the mouth and it enters circulation faster than the kind that must dissolve in the stomach or intestine. So, I can feel effects in just a few minutes or it may take an hour to kick-in. In 9 years, I have never made it all day without at least one dose of midodrine - the only time I've been that low on dosage is when I'm hospitalized and unable to take it like I need!
  5. Postural orthostatic tachycardia syndrome: anesthetic implications in the obstetric patient: http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?db=pubmed&cmd=Retrieve&dopt= AbstractPlus&list_uids=17179264&query_hl=1&itool=pubmed_docsum Anaesthetic management of a parturient with the postural orthostatic tachycardia syndrome: a case report: http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db= pubmed&dopt=Abstract&list_uids=16698864&query_hl=1&itool=pubmed_docsum Preoperative considerations in a patient with orthostatic intolerance syndrome: http://journals.lww.com/anesthesiology/pages/articleviewer.aspx?year=2000&issue=08000&article=00041&type=fulltext Autonomic dysfunction - anaesthetic management http://www.anaesthetist.com/anaes/patient/ans.htm These web sites were in a DINET discussion some time back - you may find them very helpful "twilight" anesthesia is not as bad as full general anesthesia - the main problem will be the bowel prep and dehydration - you might consider being admitted overnight to start the prep in the hospital while receiving IV fluids so you don't get so dehydrated - also, may have to stay one night after procedure also to receive IV fluids until you can rehydrate on your own.
  6. I think my ferritin levels are so low because I have been receiving plasmapheresis regularly for about three years - since this winter, I increased them to once every three weeks - I believe the iron is simply removed every three weeks. My blood counts have been steadily dropping for months and that goes hand-in-hand with low ferritin. The iron infusion didn't hurt because it goes through my large chest AV graft - the side effects are kind of annoying. I am so fatigued and I don't know whether to attribute it to the infusion or the lack of ferritin and anemia. The infusion definitely gave me a nasty headache that lasted for several days. I also had joint and arthritic-like pain - especially in my fingers, hands, and wrists. I ran a low-grade fever for a day or two. There was improvement in everything about 4 days after the infusion but, it only lasted less than a week and now everything has returned just like before the infusion. I don't know how many I'll need to raise my levels but, the MD is only planning on one more before he rechecks my levels a month later.
  7. The fatigue and malaise were becoming so great, the MD ran a Ferritin level on me and it was very, very low. My blood count has been steadily dropping for months and now, we know why. I am also receiving iron infusions - first one a couple of weeks ago and another one coming in about a week. My vitamin D was deficient and now I have to take 2000 units /day - all other minerals were fine including calcium and magnesium. I'm chalking up the low iron level to the frequent plasma exchanges I receive (every three weeks for 3 years so far) but, I don't know for sure that is the cause.
  8. From what I understand, the brain fog is a consequence of low blood pressure. It clears as blood pressure improves. What is alarming to me is that the negative effects of episodic low blood pressure on the brain are cumulative - sort of like concussions in athletes. The more episodes the brain experiences, the worse the damage is over time. We can try to keep our pressure up with adequate hydration, medication, and avoiding activities that trigger episodes however, that does not always work. So, guess we just do the best we can and hope for the best.
  9. For me, profound weakness and tiredness signals my blood pressure is low. When I begin to pass out, I will get even weaker, my head begins to spin, I can't put a thought together or talk right, nausea, abd pain, then if I don't go ahead and get on the ground on my terms, I will end up on the ground anyway and maybe not in a flattering position!
  10. My vision will get blurred from time to time - I have more trouble with depth perception - it seems like sometimes the floor is far, far away and makes it kind of hard to take steps - I probably entertain my co-workers when I pick up my leg and can't decide about putting it down! I've also had my vision turn completely upside down - as in everything I look at appears to be upside down - now that is a trip!
  11. I'm so sorry about the loss of your canine family member - I often feel that our pets love us more than our human family - I wish you peace, sweet memories, and cleansing tears.
  12. ER doc is right - talk to your doc about the changes. EKG tracings are very much dependent upon the accuracy of the lead placement, experience of the EKG technician, movement and position of the patient, and believe it or not, the electrical flow in the room where you are being tested. In my many years in the ER, I have performed EKG's and interpreted them and found that sometimes I could do a back-to-back tracing and get different readings. If there are a lot of electrical devices on in the room, they can interfere with the tracings - it can be quite maddening to get an accurate EKG.......I always try to remember to treat the patient, not the monitor....
  13. Midodrine (ProAmitine) is a potent vasoconstrictor - it constricts blood vessels in the periphery to raise blood pressure centrally. Since dysautonomia causes floppy blood vessels, blood pressure tends to drop because the vessels don't constrict properly to maintain BP. Midodrine strengthens these floppy vessels and re-directs blood flow toward vital organs and away from less vital places. I have been on midodrine for years. At times, my pharmacy will give me a partial fill but, always has the full Rx in within a few days of the partial fill. I have a huge problem with how drugs are supplied in this country. It's all based on greed. When a drug company develops a new drug, they have the exclusive patent on the drug for a certain number of years so they can charge what they want. This is why common drugs are in short supply - they are not money-makers and companies don't want to produce them anymore. You should see the list of drugs that are in short supply published by the FDA - very common every day drugs. Even drugs that are vital to hospital functioning are not being produced as much. If a company can cut way back on how much of a drug they make, they can raise the price to the consumer - law of "supply and demand".
  14. I don't think it is unusual to have low BP while lying down and sleeping at night. I had a vascular surgeon attempt to place a graft/fistula in my arm (like dialysis) for plasma exchanges and he tried multiple times but, it kept clotting off. Finally, we found the answer when my vital signs were taken in the middle of the night and I was running systolic BP's consistently below 80. Grafts and fistulas cannot be sustained unless BP is greater than 100.
  15. Sue - yes - I tested positive for the antibodies - I was told they were extremely high but, I don't know the values.
×
×
  • Create New...